Bernoulli

  • Bernoulli
  • Volume 25, Number 3 (2019), 1640-1658.

Dual attainment for the martingale transport problem

Mathias Beiglböck, Tongseok Lim, and Jan Obłój

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We investigate existence of dual optimizers in one-dimensional martingale optimal transport problems. While [Ann. Probab. 45 (2017) 3038–3074] established such existence for weak (quasi-sure) duality, [Finance Stoch. 17 (2013) 477–501] showed existence for the natural stronger (pointwise) duality may fail even in regular cases. We establish that (pointwise) dual maximizers exist when $y\mapsto c(x,y)$ is convex, or equivalent to a convex function. It follows that when marginals are compactly supported, the existence holds when the cost $c(x,y)$ is twice continuously differentiable in $y$. Further, this may not be improved as we give examples with $c(x,\cdot)\in C^{2-\varepsilon}$, $\varepsilon>0$, where dual attainment fails. Finally, when measures are compactly supported, we show that dual optimizers are Lipschitz if $c$ is Lipschitz.

Article information

Source
Bernoulli, Volume 25, Number 3 (2019), 1640-1658.

Dates
Received: May 2017
Revised: December 2017
First available in Project Euclid: 12 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.bj/1560326422

Digital Object Identifier
doi:10.3150/17-BEJ1015

Mathematical Reviews number (MathSciNet)
MR3961225

Zentralblatt MATH identifier
07066234

Keywords
dual attainment Kantorovich duality martingale optimal transport robust mathematical finance

Citation

Beiglböck, Mathias; Lim, Tongseok; Obłój, Jan. Dual attainment for the martingale transport problem. Bernoulli 25 (2019), no. 3, 1640--1658. doi:10.3150/17-BEJ1015. https://projecteuclid.org/euclid.bj/1560326422


Export citation

References

  • [1] Beiglböck, M., Cox, A.M.G. and Huesmann, M. (2017). Optimal transport and Skorokhod embedding. Invent. Math. 208 327–400.
  • [2] Beiglböck, M., Henry-Labordère, P. and Penkner, F. (2013). Model-independent bounds for option prices—A mass transport approach. Finance Stoch. 17 477–501.
  • [3] Beiglböck, M. and Juillet, N. (2016). On a problem of optimal transport under marginal martingale constraints. Ann. Probab. 44 42–106.
  • [4] Beiglböck, M. and Nutz, M. (2014). Martingale inequalities and deterministic counterparts. Electron. J. Probab. 19 no. 95, 15.
  • [5] Beiglböck, M., Nutz, M. and Touzi, N. (2017). Complete duality for martingale optimal transport on the line. Ann. Probab. 45 3038–3074.
  • [6] Beiglböck, M. and Pratelli, A. (2012). Duality for rectified cost functions. Calc. Var. Partial Differential Equations 45 27–41.
  • [7] Campi, L., Laachir, I. and Martini, C. (2017). Change of numeraire in the two-marginals martingale transport problem. Finance Stoch. 21 471–486.
  • [8] Dolinsky, Y. and Soner, H.M. (2014). Martingale optimal transport and robust hedging in continuous time. Probab. Theory Related Fields 160 391–427.
  • [9] Galichon, A., Henry-Labordère, P. and Touzi, N. (2014). A stochastic control approach to no-arbitrage bounds given marginals, with an application to lookback options. Ann. Appl. Probab. 24 312–336.
  • [10] Ghoussoub, N., Kim, Y.-H. and Lim, T. (2019). Structure of optimal martingale transport plans in general dimensions. Ann. Probab. 47 109–164.
  • [11] Henry-Labordère, P., Obłój, J., Spoida, P. and Touzi, N. (2016). The maximum maximum of a martingale with given $n$ marginals. Ann. Appl. Probab. 26 1–44.
  • [12] Hobson, D. (2011). The Skorokhod embedding problem and model-independent bounds for option prices. In Paris-Princeton Lectures on Mathematical Finance 2010. Lecture Notes in Math. 2003 267–318. Berlin: Springer.
  • [13] Hobson, D. and Klimmek, M. (2015). Robust price bounds for the forward starting straddle. Finance Stoch. 19 189–214.
  • [14] Hobson, D. and Neuberger, A. (2012). Robust bounds for forward start options. Math. Finance 22 31–56.
  • [15] Jacod, J. and Mémin, J. (1981). Sur un type de convergence intermédiaire entre la convergence en loi et la convergence en probabilité. In Séminaire de Probabilités XV. Lecture Notes in Math. 850 529–546. Cham: Springer.
  • [16] Nutz, M., Stebegg, F. and Tan, X. (2017). Multiperiod martingale transport. ArXiv e-prints.
  • [17] Obłój, J. (2004). The Skorokhod embedding problem and its offspring. Probab. Surv. 1 321–390.
  • [18] Obłój, J., Spoida, P. and Touzi, N. (2015). Martingale inequalities for the maximum via pathwise arguments. In In Memoriam Marc Yor—Séminaire de Probabilités XLVII. Lecture Notes in Math. 2137 227–247. Cham: Springer.
  • [19] Strassen, V. (1965). The existence of probability measures with given marginals. Ann. Math. Stat. 36 423–439.